# SDR AWXA0001699

- Difficulty date: May 8, 2001
- Submitted: May 9, 2001
- Operation: Air carrier
- Aircraft: N187AW
- Make and model: Boeing 737277
- Aircraft serial: 22654
- Aircraft time: 57,456 hours, 46,904 cycles
- System (JASC): 3442 · Weather Radar System
- Part: Radar
- Part number: MI585161
- Part serial: 1189
- Condition: Unreliable
- Location: E/E Bay
- Part time: 36,492 hours, 29,635 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

PHX - AIR TURNBACK, EN ROUTE FROM PHX TO AUS THE WEATHER RADAR BECAME UNRELIABLE; EXCESSIVE TILT UP, 6 DEG TO ELIMINATE GROUND CLUTTER (CLIMB THRU 16000 FT) WINGS LEVEL RADAR POINTS IMAGES TO RIGHT, OCCASIONALLY LEFT EVEN WITH TILT 6 DEG; STABILIZATION OFF IMPROVES, BUT STILL UNRELIABLE; DUE TO WEATHER IN AUS THE AIRCRAFT RETURNED TO PHX.  IN PHX THE PAX WERE PUT ON ANOTHER AIRCRAFT AND THE FLIGHT DEPARTED.  THE RADAR WAS PLACED ON MEL 34-15 CONDITION 1 AND ROUTED ON A FLIGHT THAT DIDN''T REQUIRE ITS USE.  ON 5/8/01 MAINTENANCE REPLACED THE RADAR RECIEVER/TRANSMITTER UNIT AND FUNCTIONALLY TESTED GOOD AND THE MEL WAS CLEARED.
